MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102956
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the centrimag console did not recognize the motor.The unit was returned for repair.No alarms were reported by biomed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag console not recognizing the motor was unable to be confirmed.The centrimag motor (serial number unknown) was not returned for analysis.A log file extracted from the returned console did not contain data from the reported event date of 23jan2026.The captured data did not indicate an issue that would contribute to the console not recognizing the motor.Reported information stated that no alarms were reported for the event.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause of the reported event was unable to be conclusively determined through this analysis.Device history records could not be reviewed due to the serial number of the motor being unknown.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The 2nd generation centrimag system operating manual section 3 "warnings and precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the operating manual, section 12.1-"appendix i ¿ console alarms and alerts", contains a list of console alarms and alerts, as well as appropriate operator response to these events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG MOTOR, US
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24191044
Report Number3003306248-2026-00040
Device Sequence Number9766956
Product Code DWA
UDI-Device Identifier07640135140078
UDI-Public(01)07640135140078
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102956
Device Catalogue Number102956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown